Florida, 2003Damaging Wind in Florida, November 4, 2003
November 4, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 4, 2:26 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 4, 2:26 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
226 PM EST TUE NOV 4 2003
.SHORT TERM...DEEP SOUTHEAST TO SOUTHERLY FLOW WILL CONTINUE
SUPPLYING TROPICAL MOISTURE TO THE FCST AREA WHICH HAS RESULTED IN
UNSEASONABLY WARM AND HUMID WEATHER TO THE FCST AREA. SCATTERED
THUNDERSTORMS WILL DEVELOP DURING THE DAYS AND MOVE GENERALLY NWD.
ISOLATED COASTAL SHOWERS/STORMS MAY OCCUR IN THE EARLY MORNING
HOURS. THE GULF LOW WILL DRIFT NWD INTO LA/MS TOMORROW AND MERGE
WITH A COLD FRONT THAT WILL REACH OUR AREA THURSDAY NIGHT. THE FLOW
ALOFT WILL TRANSITION TO ZONAL BY FRIDAY AND THE FRONT WILL MOVE
THROUGH THE AREA WILL LITTLE FANFARE. TEMPS WILL RETURN TO MORE
NORMAL LEVELS AND TROPICAL MOISTURE FEED WILL BE CUT OFF.
.LONG TERM...A STRONG PRESSURE GRADIENT SETS UP THIS WEEKEND AS A
1038 MB HIGH (ACCORDING TO GFS) MOVES FROM THE MIDWEST TO THE
NORTHEAST U.S. BREEZY NORTHEAST WINDS WILL BRING INCREASING
CLOUDINESS SUNDAY INTO MONDAY WITH POSSIBILITY OF CONVERGENT BANDS
OF SHOWERS MOVING ONSHORE. THE GRADIENT WILL RELAX ON MONDAY.
.MARINE...WAVES CONTINUE TO SUBSIDE OVER THE WATERS. LOCAL BUOYS
REPORTED 4-6 FT SEAS LAST HOUR. WILL CONTINUE SCEC ON MORE PERIOD...
THEN EXPECT THAT THE EVENING SHIFT WILL BE ABLE TO DROP IT.
CONDITIONS OVER THE WATERS REMAIN BENIGN UNTIL FRI WHEN AFTR THE NEXT
FROPA. DECIDED TO CAP WINDS AT 20 KTS AND SEAS 7 FT THIS WEEKEND AS A
TIGHT NE PGRAD SETS UP OVER THE WATERS. THANKS FOR THE COLLAB
CHS/MLB.
.FIRE WEATHER...NO CONCERNS.
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 80 66 82 / 40 50 20 20
SSI 71 79 69 81 / 40 50 30 40
JAX 70 83 70 82 / 40 50 30 40
SGJ 73 81 72 82 / 40 40 30 40
GNV 69 84 68 84 / 40 50 30 30
OCF 70 84 69 85 / 40 40 30 40
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MKT/ABE
Hazardous weather outlook, Nov 4, 12:07 PM EST, 5 hours 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1207 PM EST TUE NOV 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...A HIGH RISK OF RIP CURRENTS...
A HIGH RISK OF RIP CURRENTS IS EXPECTED TODAY AT AREA BEACHES DUE TO
PERSISTENT ONSHORE FLOW AND RESIDUAL SWELLS. PLEASE REFER TO THE
LATEST SURF ZONE FORECAST FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A MODERATE TO HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MUCH
OF THE PERIOD DUE TO PERSISTENT ONSHORE FLOW. PLEASE REFER TO THE
LATEST SURF ZONE FORECAST FOR MORE INFORMATION.
SEAS AND SWELLS WILL CONTINUE TO DECREASE THROUGH THE END OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
CAMP/MKT
In the hours before
Special weather statement, Nov 4, 2:33 PM EST, 3 hours 17 minutes before
FLZ037-042015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EST TUE NOV 4 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY
FOR STRONG THUNDERSTORM HAIL VALID UNTIL 315 PM EST...
AT 233 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF PALATKA...MOVING
NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SATSUMA...SAN MATEO...PALATKA...EAST
PALATKA...HOLLISTER...MANNVILLE AND CARRAWAY THROUGH 315 PM EST.
DIME SIZE HAIL HAS BEEN REPORTED FROM THIS STORM IN PALATKA.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN ALSO BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER
IF LIGHTNING IS IN YOUR AREA.
ENYEDI
Special weather statement, Nov 4, 3:34 PM EST, 2 hours 16 minutes before
FLZ021-042115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 PM EST TUE NOV 4 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EST...
AT 334 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LURAVILLE...OR ABOUT 5 MILES NORTH
OF MAYO...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND LURAVILLE...DOWLING PARK...NEWBURN AND LIVE OAK
THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
CARROLL
Special weather statement, Nov 4, 4:32 PM EST, 1 hour 18 minutes before
FLZ021-042200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EST TUE NOV 4 2003
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EST...
AT 432 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 5 MILES WEST OF OBRIEN...OR ABOUT
8 MILES EAST OF MAYO...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OBRIEN...LURAVILLE...MCALPIN AND NEWBURN THROUGH 500 PM EST. HAIL UP
TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
SHASHY
Thunderstorm Wind, Hamilton
- When
- November 4, 5:50 PM EST
- Where
- Hamilton County, 2 mi W of Jasper
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.517, -82.983
Three pine trees down near school. Some power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Indiana, November 4, 2003$250,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, November 4, 200365 kt wind · 2 events
- Cold in California, November 4, 20032 events
- Heavy Snow in Montana, November 4, 20032 events
- Flash Flooding in Illinois, November 4, 20032 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 4, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 4, 20031 event
- Heavy Snow in Wyoming, November 4, 20031 event
- Heat in Alabama, November 4, 20031 event
- Heat in Alabama, November 4, 20031 event
- Hail in Missouri, November 4, 20030.75 in hail · 1 event
- Hail in Missouri, November 4, 20030.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337920.